Alert archive / Colorado / High Wind Warnings in 2010
High Wind Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Apr 1, 2010, 2:39 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2010, 2:39 PM MDT (20:39 UTC)
- Expired
- Apr 1, 2010, 8:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 2:45 PM MDT | NON-TSTM WND GST 59 | Firstview, CO | |
| Apr 1, 3:49 PM MDT | NON-TSTM WND GST 60 | 9 Nne Kit Carson, CO | |
| Apr 1, 6:49 PM MDT | NON-TSTM WND GST 61 | 9 Nne Kit Carson, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2420 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473 WWUS73 KGLD 012039 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 239 PM MDT THU APR 1 2010 ...VERY STRONG SOUTHWEST WINDS EXPECTED THIS AFTERNOON... .AN INCREASING PRESSURE GRADIENT AND VERY STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG SOUTHWEST WINDS THIS AFTERNOON. THE WINDS WILL SUBSIDE SHORTLY AFTER SUNSET. COZ091-092-020200- /O.UPG.KGLD.WI.Y.0008.000000T0000Z-100402T0200Z/ /O.NEW.KGLD.HW.W.0002.100401T2039Z-100402T0200Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 239 PM MDT THU APR 1 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION...STRONGEST WINDS WILL CONTINUE THROUGH SUNSET. * PEAK WINDS...GUSTS TO 60 MPH CAN BE EXPECTED. * OTHER IMPACTS...BLOWING DIRT OR DUST IS POSSIBLE ESPECIALLY OVER RECENTLY PLOWED AND OPEN FIELDS. WHILE VISIBILITY RESTRICTIONS ARE NOT EXPECTED TO BE WIDESPREAD A FEW AREAS MAY EXPERIENCE QUICKLY CHANGING CONDITIONS OVER A VERY SHORT DISTANCE...INCLUDING INTERSTATE 70 IN EASTERN COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ090-KSZ001-002-013>016-027>029-041-042-NEZ079-080-020200- /O.CON.KGLD.WI.Y.0008.000000T0000Z-100402T0200Z/ YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON 239 PM MDT THU APR 1 2010 /339 PM CDT THU APR 1 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. * TIMING/DURATION...WINDS WILL QUICKLY INCREASE VERY LATE THIS MORNING AND PEAK IN INTENSITY DURING THE MID TO LATE AFTERNOON HOURS. * PEAK WINDS...PEAK WINDS OF 45 TO 55 MPH ARE EXPECTED GENERALLY WEST OF A LINE FROM BENKELMAN NEBRASKA TO GOODLAND AND TRIBUNE KANSAS. EAST OF THIS LINE PEAK WINDS OF 45 MPH ARE EXPECTED. * OTHER IMPACTS...BLOWING DIRT OR DUST IS POSSIBLE ESPECIALLY OVER RECENTLY PLOWED AND OPEN FIELDS. WHILE VISIBILITY RESTRICTIONS ARE NOT EXPECTED TO BE WIDESPREAD A FEW AREAS MAY EXPERIENCE QUICKLY CHANGING CONDITIONS OVER A VERY SHORT DISTANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
1 follow-up statement
342 WWUS73 KGLD 020159 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 759 PM MDT THU APR 1 2010 COZ091-092-020300- /O.EXP.KGLD.HW.W.0002.000000T0000Z-100402T0200Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 759 PM MDT THU APR 1 2010 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WIND SPEEDS HAVE FALLEN BELOW HIGH WIND WARNING CRITERIA. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$ COZ090-KSZ001-002-013>016-027>029-041-042-NEZ079-080-020300- /O.EXP.KGLD.WI.Y.0008.000000T0000Z-100402T0200Z/ YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON 759 PM MDT THU APR 1 2010 /859 PM CDT THU APR 1 2010/ ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING. WIND SPEEDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ FS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 1, 11:21 AM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 1, 11:21 AM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1121 AM MDT THU APR 1 2010
.DISCUSSION...
230 AM MDT THU APR 1 2010
VERY STRONG 500 JET OF 70-90 KTS WILL MOVE OVER THE FORECAST AREA
DURING TIME OF PEAK HEATING AHEAD OF A LARGE UPPER TROUGH AND COLD
FRONT THAT WILL MOVE INTO THE NORTHWEST AND WESTERN PARTS OF THE
FORECAST AREA AROUND OR SHORTLY AFTER 00Z. TEMPERATURES NEAR 70 IN
EASTERN COLORADO AND LOW 80S IN THE MCCOOK AND HILL CITY AREAS
TODAY WILL FALL ABOUT 25 DEGREES FRIDAY INTO THE MID TO UPPER 40S
WEST TO MID 50S EAST FRIDAY AS THE UPPER TROUGH AXIS MOVES INTO
THE AREA. FOR SATURDAY FLOW BECOMES ZONAL WITH TEMPERATURES
REBOUNDING BACK INTO THE LOW TO MID 60S.
VERY STRONG WINDS FROM THE 500 JET WILL MIX TO THE SFC RESULTING
IN SUSTAINED SPEEDS OF 25 TO 40 MPH WITH GUSTS OF 50 MPH POSSIBLE.
THE WINDS AND VERY DRY AIR WILL RESULT IN RH VALUES OF 10 TO 15
PERCENT. AS A RESULT...WILL UPGRADE FIRE WEATHER WATCH TO RED FLAG
WARNING FOR THE ENTIRE FORECAST AREA AND ISSUE A WIND ADVISORY
FOR ALL BUT RED WILLOW COUNTY NEBRASKA...DECATUR AND NORTON
COUNTIES OF KANSAS. UPDATES WILL SURELY BE NEEDED BY DAY SHIFT AS
THE EVENT UNFOLDS.
WINDS WILL BE GUSTY FROM THE NORTHWEST FRIDAY AFTERNOON AND BELOW
ADVISORY CRITERIA.
AS FAR AS PRECIPITATION CHANCES...CANT TOTALLY RULE OUT A FEW
SHOWERS AS THE FRONT MOVES THROUGH AND CURRENT SLIGHT CHANCE POPS
LOOK GOOD. NAM WOULD SUGGEST PRECIP ENDS FRIDAY BUT GFS AND SREF
SUGGEST LIGHT SHOWERS REMAIN POSSIBLE...WILL MAINTAIN CURRENT
FORECAST WHICH MATCHES UP WITH SURROUNDING OFFICES. REMAINDER OF
FORECAST THROUGH SATURDAY NIGHT DRY.
SUNDAY-WEDNESDAY...NO CHANGES MADE.
07
&&
.AVIATION...
1121 AM MDT THU APR 1 2010
FOR THE 18Z TAFS... STRONG SOUTHWESTERLY WINDS WILL PICK UP AND
REACH 35-45 KNOTS BY MID-AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS
ACROSS THE REGION. HIGH CLOUDS ARE EXPECTED THROUGHOUT THE PERIOD.
A COLD FRONT WILL ENTER THE REGION TONIGHT WITH THE WINDS MAKING THE
SHIFT TO THE NORTH.
KJ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
KSZ001>004-013>016-027>029-041-042.
WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR KSZ001-
002-013>016-027>029-041-042.
NE...RED FLAG WARNING UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
NEZ079>081.
WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR NEZ079-
080.
CO...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ252>254.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ090>092.
&&Hazardous weather outlook, Apr 1, 4:00 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 400 AM MDT THU APR 1 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 400 AM MDT THU APR 1 2010 /500 AM CDT THU APR 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON MDT THROUGH 8 PM MDT FOR THE TRI-STATE AREA. A WIND ADVISORY IS ALSO IN EFFECT FOR MUCH OF THE TRI-STATE AREA. VERY STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED LATE THIS MORNING AND WILL CONTINUE THROUGH THE AFTERNOON...HIGHEST WEST OF A BENKELMAN TO GOODLAND AND TRIBUNE LINE. THESE WINDS WILL QUICKLY LOWER RELATIVE HUMIDITY READINGS INTO THE 10 TO 15 PERCENT RANGE CREATING CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS HIGHLY DISCOURAGED. ALONG WITH A HEIGHTENED FIRE WEATHER THREAT THE STRONG AND GUSTY WINDS MAY PRODUCE AREAS OF BLOWING DUST OR DIRT...ESPECIALLY OVER OPEN AND RECENTLY PLOWED FIELDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:10 AM MDT | Wind Advisory | GLD | Cheyenne, Kit Carson, Yuma | 17 hr |
| Apr 1, 3:20 AM MDT | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 17 hr |
Nearby
High Wind Warnings in Colorado, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.